Florida, 2019Damaging Winds in Florida, September 18, 2019
September 18, 2019 · NWS TAE · 6 events in 5 counties and zones
As is typical during summer, scattered afternoon thunderstorms produced strong to marginally severe winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As is typical during summer, scattered afternoon thunderstorms produced strong to marginally severe winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 18, 2:31 PM EST, 40 minutes earlier.
Area forecast discussion, Sep 18, 2:31 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
331 PM EDT Wed Sep 18 2019
.NEAR TERM [Through Tonight]...
A backdoor front is currently progressing through the region from
the east/northeast and moving to the southwest. The front will bring
cooler temps behind it, a welcomed event with the recent above
normal temperatures. At the time of this update, isolated
thunderstorms associated with a shortwave ahead of the front have
developed across the tri-state area and are moving south toward
the Gulf. Thunderstorms associated with the frontal boundary are
possible through the first half of tonight. These storms could be
amplified later today with the arrival of the Atlantic seabreeze
from the east coast. Tomorrow morning will be slightly cooler than
mornings over the last week with a low temp around 70.
.SHORT TERM [Thursday Through Friday Night]...
The moisture brought into our area by a frontal boundary today will
advect west-to-southwestward along the Panhandle and northern Gulf
on Thursday, where any convection will be offshore or just along the
coast of the Florida Panhandle. Thereafter, dry air is reintroduced
as high pressure dominates the southeast US and western Atlantic,
keeping PoPs at or near zero for the short term (with the exception
of the extreme coast of the Florida Panhandle where there is a
slight chance of precip). Low-level flow will shift to easterly for
the end of the work week. The aforementioned front will also bring
some welcomed cooler temperatures with highs in the 80s and lows in
the 60s.
.LONG TERM [Saturday Through Wednesday]...
Dry conditions to prevail in the long term as our area will be
affected by high pressure. Winds will be predominantly easterly
along the southern periphery of the high. This weekend, highs will
be in the upper 80s/low 90s with lows in the 60s. Temps gradually
warm up next week with highs in the low to mid 90s and lows in the
upper 60s to low 70s.
&&
.AVIATION...
[Through 18Z Thursday]
Scattered tstorms across the eastern portion of the region are
possible in the afternoon and in to the early evening, bringing
possible MVFR conditions. Winds will shift to easterly behind a
front with a chance of 15-20kt gusts along the frontal boundary.
VFR conditions should prevail throughout the period across the
region, however there is a slight chance of low level clouds in
the overnight hours for the westernmost terminals as the front
passes. This was omitted because of low confidence.
&&
.MARINE...
Enhanced east-to-northeast winds around 20-25 knots on the southern
periphery of a mid-Atlantic high will produce elevated seas starting
Thursday and lasting through the weekend. A small craft advisory
will likely be needed beginning tomorrow night. By Monday, light
winds and low seas should return.
&&
.FIRE WEATHER...
A cold front will move in from the northeast tonight bringing in
drier and cooler air for Thursday. Winds will be breezy at times
on Thursday afternoon contributing to high dispersion indices. Even
with these drier and breezy conditions, relative humidity values
will remain above critical levels. Thus, red flag conditions are
not expected.
&&
.HYDROLOGY...
Other than some scattered showers and thunderstorms today, dry
conditions will persist over the next several days. There are no
flood concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 89 67 88 67 / 50 0 0 0 0
Panama City 73 88 69 87 70 / 30 10 0 0 0
Dothan 69 86 63 85 65 / 20 0 0 0 0
Albany 69 85 63 86 66 / 30 0 0 0 0
Valdosta 68 86 66 86 66 / 30 0 0 0 0
Cross City 70 87 68 88 68 / 40 10 10 10 0
Apalachicola 74 86 71 85 72 / 40 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bowen/Dobbs
SHORT TERM...IG/Fieux
LONG TERM...IG/Fieux
AVIATION...Bowen/Dobbs
MARINE...IG/Fieux
FIRE WEATHER...Godsey
HYDROLOGY...IG/Fieux
In the hours before
Special weather statement, Sep 18, 2:26 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM EDT Wed Sep 18 2019
GAZ121-142-182015-
Clay GA-Early GA-
326 PM EDT Wed Sep 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY AND
NORTHWESTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
415 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Edison, or 11 miles southeast of Fort Gaines, moving
southwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Blakely, Bellville, Bluffton, Colomokee, Harrisons Mill, Ferrell
Crossroads, Zetto, Early Co A/p, Kolomoki Mounds Sp and Suttons
Corner.
&&
LAT...LON 3159 8482 3157 8482 3156 8480 3155 8482
3152 8481 3152 8482 3149 8482 3150 8480
3148 8480 3147 8481 3146 8479 3131 8487
3144 8507 3147 8507 3154 8504 3162 8493
3162 8489
TIME...MOT...LOC 1926Z 037DEG 11KT 3155 8487
38-GODSEYSpecial weather statement, Sep 18, 2:49 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
349 PM EDT Wed Sep 18 2019
FLZ019-028-029-182030-
Inland Taylor FL-Madison FL-Lafayette FL-
349 PM EDT Wed Sep 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHEASTERN TAYLOR
AND SOUTHEASTERN MADISON COUNTIES IN THE BIG BEND OF FLORIDA UNTIL
430 PM EDT...
At 348 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Dowling Park to near Mayo.
Movement was south at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mayo, Townsend, Cooks Hammock, Chancey, Smith, Buckville, San Pedro
Junction, Day, Alton and Mayo Junction.
&&
LAT...LON 2982 8312 2982 8316 3010 8349 3033 8336
3025 8325 3018 8325 3017 8323 3015 8324
3010 8321 3010 8318 3011 8316 3010 8313
3010 8312 3009 8311 3008 8307 3007 8307
3004 8303
TIME...MOT...LOC 1948Z 002DEG 12KT 3027 8336 3002 8311
38-GODSEYSpecial weather statement, Sep 18, 2:56 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
356 PM EDT Wed Sep 18 2019
FLZ018-118-182045-
Coastal Jefferson FL-Inland Jefferson FL-
356 PM EDT Wed Sep 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON COUNTY
IN THE FLORIDA BIG BEND UNTIL 445 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Woodville, moving southwest at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fanlew, Goose Pasture and Hells Half Acre.
&&
LAT...LON 3009 8408 3033 8408 3027 8388 3024 8392
3019 8393 3019 8395 3015 8396 3015 8397
3013 8397 3007 8400
TIME...MOT...LOC 1955Z 031DEG 5KT 3025 8396
38-GODSEYThunderstorm Wind, Lafayette
- When
- September 18, 3:11 PM EST
- Where
- Lafayette County, 2.16 mi SSE of Day
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.160, -83.280
A few trees were blown down near NW County Road 251.
Thunderstorm Wind, Jefferson
- When
- September 18, 3:25 PM EST
- Where
- Jefferson County, 4.18 mi W of Hell'S Half Acre
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.190, -84.050
Trees were blown down into the roadway near the intersection of Highway 98 and State Route 59.
Thunderstorm Wind, Taylor
- When
- September 18, 3:52 PM EST
- Where
- Taylor County, 2.07 mi ENE of Perry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 30.126, -83.551
Fallen trees or limbs resulted in a power outage to 39 customers along County Road 255A.
Thunderstorm Wind, Bay
- When
- September 18, 3:06 PM CST
- Where
- Bay County, 1.19 mi E of Nixon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.320, -85.430
Several trees and power lines were blown down with minor damage to roofs.
Thunderstorm Wind, Taylor
- When
- September 18, 4:16 PM EST
- Where
- Taylor County, 1.05 mi ESE of Boyd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 30.175, -83.583
Fallen trees or limbs resulted in a power outage to 86 customers along Roberts Aman Road.
Thunderstorm Wind, Gadsden
- When
- September 18, 4:30 PM EST
- Where
- Gadsden County, 1 mi NE of Wetumpka
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.490, -84.608
Several trees were snapped south of I-10 along SR-267.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, September 18 to 19, 20193 deaths · $360 million · 5 events
- Tornado and Flash Flooding in Texas, September 18 to 19, 20192 deaths · 3 injured · $565 million · EF1 · 32 events
- Rip Current in North Carolina, September 18, 20191 death · 1 event
- Flooding in South Dakota, September 18 to 30, 2019$20,000 · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 18, 20196 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 18, 20195 events
- Hail in Nebraska, September 18, 20191.75 in hail · 5 events
- Flash Flooding and Heavy Rain in California, September 18, 20195 events
- Hail and Damaging Winds in Iowa, September 18, 2019$10,000 · 1 in hail · 4 events
- High Wind in California, September 18, 201956 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 18, 20191 event
- Waterspout in Gulf of Mexico, September 18, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848786, 848787, 848806, 848788, 848808, 848805.